MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125225-23
Health Effect - Clinical Codes Occlusion (1984); Foreign Body In Patient (2687)
Date of Event 08/05/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(46).The device was not returned for analysis.The investigation determined the reported difficulties, patient effect, and additional treatments appear to be related to circumstances of the procedure.The reported patient effect of occlusion is listed in the xience alpine everolimus eluting coronary stent system electronic instructions for use as a known patient effect of coronary stenting procedures.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the left anterior descending (lad) coronary artery.A 2.25 x 23 mm xience alpine stent delivery system (sds) was advanced, without resistance felt, in an attempt to cross an already deployed stent.At this time it was determined that the stent implant was the wrong size for the vessel so the sds was removed.As the sds was being removed through the guiding catheter, resistance was felt at the tip of the guiding catheter and the stent implant dislodged from the balloon.The stent implant was located in the lad; therefore, buddy wires and a balloon were used to move it further down into the lad in an attempt to place the stent in the lesion and deploy it.The decision was then made not to deploy the stent but to pull the stent implant back; however, the lad became occluded due to the dislodged stent; therefore, the patient was prepared and sent for bypass surgery.The stent implant was not removed during the bypass surgery and remains in the patient.The patient is doing well.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key5900526
Report Number2024168-2016-05640
Device Sequence Number22448
Product Code NIQ
UDI-Device Identifier08717648199097
UDI-Public(01)08717648199097(17)190310(10)6030341
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2019
Device Catalogue Number1125225-23
Device Lot Number6030341
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2016
Initial Report FDA Received Date08/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age56 YR
Patient Weight127